Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Having hallucinations after taking flucloxacillin. Taking anxiolytic. Taking medicine for diabetes, angina, pain killers and constipation

Hi, my uncle has started having hallucinations (seeing people) and he can be persistent in that they are there. Now I noticed this when he started taken flucoxycilian which he takes when ever he has infection. Could this be the cause? Currently being prescribed a anxiolytic to help him with his hallucinations Also he is on concuction of other medications for diabetes , angina, Parkinson s, pain killers, constipations relief. Thank you
Asked On : Sat, 2 Jun 2012
Answers:  1 Views:  286
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hi and welcome to Healthcare Magic. Thanks for your question...

From your description, I infer that your uncle is having transient visual hallucinations. Now, Flucloxacillin is not known to cause any hallucinations or psychiatric symptoms.

However anti-parkinsonian medication are well known to cause psychotic symptoms including hallucinations. The other aspect to consider is that since he is on a cocktail of medicaton, interactions between medication can occur and this can sometimes lead to erratic levels of a particular drug, thus increasing the risk for side effects. Moreover, in elderly persons, who have multiple medical complications and who are on multiple medication, delirium should also be considered as a differential diagnosis. (symptoms of delirium include confusion, disorientation, disturbance in the sleep-wake cycle and hallucinations)

As regards the treatment, anxiolytics are not the specific treatment of choice for hallucinations. He may need to be started on anti-psychotics, but again, this has to be on a low dose and given with caution, because anti-psychotics have a risk of worsening his Parkinson's symptoms.

I would suggest that you take him for a consultation with a Psychiatrist, who would be able to make a detailed assessment and advice appropriate treatment.

All the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Mon, 11 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor